MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS
Model Number FB-19C-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 01/27/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature titled "differentiating tuberculosis from sarcoidosis by sonographic characteristics of lymph nodes on endobronchial ultrasonography: a study of 165 patients." this retrospective study describes about differentiating tuberculosis from sarcoidosis by sonographic characteristics of lymph nodes on endobronchial ultrasonography.During the study period, 249 ebus-guided tbna procedures were performed and a diagnosis of sarcoidosis (n= 118) or tuberculosis (n= 47) was made in 165 patients.The convex probe ebus scope (bf-uc 180f, olympus medical systems, japan) with a 7.5 mhz convex transducer and a compatible endoscopic ultrasound scanner (eu-me1, olympus medical systems, japan) were used.Ebus tbna was performed in a standard fashion in the supine position by the oral route using a dedicated, disposable, 21-gauge, vizishot needle (na-201sx-4021, olympus medical systems, japan) under real-time sonographic and endoscopic visualization.A conventional fiber optic bronchoscope (bf-1t20 or bf-te2, olympus, japan; fb-19tv, pentax, japan) along with standard biopsy forceps (fb19c, olympus, japan) were used to perform the biopsies.A total of 358 lymph node stations were examined.Heterogeneous echotexture (53.4% vs 12.6%, p<.001) and coagulation necrosis (26.1% vs 3.3%; p<.001) were significantly higher in tuberculous lymph nodes.A combination of a positive tuberculin skin test (tst) and either heterogeneous echotexture or coagulation necrosis sign had specificity of 98% and positive predictive value of 91% for a diagnosis of tuberculosis.Two patients developed a pneumothorax after performing tblb.This study concluded that the sonographic features of heterogeneous echotexture or coagulation necrosis in the lymph nodes on ebus are fairly specific for tuberculosis.Along with a positive tst, these features strongly favor a diagnosis of tuberculosis over sarcoidosis.Type of adverse events/number of patients: pneumothorax - 2 patients.This literature article requires 2 reports.The related patient identifiers are as follows: (b)(6): fb-19c-1.(b)(6): bf-te2.This medwatch report is for patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key15028363
Report Number8010047-2022-11997
Device Sequence Number11907943
Product Code EOQ
UDI-Device Identifier04953170029585
UDI-Public04953170029585
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-19C-1
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown